MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 9-SB-018
Medical Device Problem Codes Deflation Problem (1149); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025 a 14 mm amplatzer septal occluder was selected for implant using a 7f amplatzer trevisio intravascular delivery system.All devices were prepared per instructions for use (ifu).Sizing was done with an 18 mm amplatzer sizing balloon ii.While deflating the sizing balloon, air could not be released.Upon inspection the hub of the balloon appeared to be cracked.A new sizing balloon was used to complete sizing.During the procedure it was noted that there was resistance when inserting the delivery system into the patient and advancing the delivery system through the patient anatomy.The occluder could not be advanced through the delivery system.The delivery system was replaced with a new 8f amplatzer trevisio intravascular delivery system to complete the procedure.The patient remained hemodynamically stable throughout the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of deflation problem due to fractured balloon was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 14mm amplatzer septal occluder was selected for implant using a 7f amplatzer trevisio intravascular delivery system.All devices were prepared per instructions for use (ifu).Sizing was done with an 18mm amplatzer sizing balloon ii.While deflating the sizing balloon, air could not be released.Upon inspection the hub of the balloon appeared to be cracked.A new sizing balloon was used to complete sizing.During the procedure it was noted that there was resistance when inserting the delivery system into the patient and advancing the delivery system through the patient anatomy.The occluder could not be advanced through the delivery system.The delivery system was replaced with a new 8f amplatzer trevisio intravascular delivery system to complete the procedure.The patient remained hemodynamically stable throughout the procedure.There were no adverse effects to the patient.The patient status was stable.

Brand Name
AMPLATZER SIZING BALLOON II
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22982575
Report Number2135147-2025-05046
Device Sequence Number9370984
Product Code MJN
UDI-Device Identifier00811806011516
UDI-Public(01)00811806011516(17)280131(10)10731154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-SB-018
Device Catalogue Number9-SB-018
Device Lot Number10731154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale